Skip to content
Includes Expert Content
possible relapse
avatar
sextonmr posted:
Hello Everyone,

My name is Michelle and I was diagnosed 02/10. I have since been on Rebif, Avonex, and now Tysabri. I've been on Tysabri since November and am now experiencing new symptoms. I see my doctor on Monday and I have a feeling I'll end up on steroids. I've had some episodes of sitting in a well lighted room and feeling as if I had put on sunglasses. I could still see but everything was dim and it eventually fades and ends up with star bursts kind of like a migraine. I've also been experiencing numbness on the tops of my feet which is a truly odd feeling. It comes and goes. When I lay down at night i get the chills even if I'm perfectly warm and it is just this tingling feeling that radiates over my whole body.. another very odd feeling. When I'm in bed at night random body parts will feel as if they have gone to sleep..just really stiff. All of this feels to me like a relapse. When I called my doctor he said he has never had a patient have a relapse on Tysabri... I don't know though what do you all think?
Reply
 
avatar
jules3K responded:
Hi, Maybe you are having side effects to the tysabri. You should look up poss. side effects on Web MD site. Also, not every med works for everyone, all the time. Your Dr. needs to address your concerns.

Jules
 
avatar
chelylynne responded:
Hi MIchelle...my name is Michele and I've been on Tysabri since November as well. I think that a relapse on Ty is a possibility. Everyone is different. I've been much happier on Tysabri than the other products, but I have had some issues as well.

I am having joint pain that just started since I started the Ty. My doctor recommended to slow the dose infusion down to a min of 2 hours instead of the 1. I just did that this week. I hope it helps because I definitely thought I was in relapse.

If you look at the package insert information on the Ty website..you will see that a relapse is possible. It's definitely not 100%.

Good luck and we can be Tysabri buddies :)

Michele
 
avatar
chelylynne replied to jules3K's response:
Hi MIchelle...my name is Michele and I've been on Tysabri since November as well. I think that a relapse on Ty is a possibility. Everyone is different. I've been much happier on Tysabri than the other products, but I have had some issues as well.

I am having joint pain that just started since I started the Ty. My doctor recommended to slow the dose infusion down to a min of 2 hours instead of the 1. I just did that this week. I hope it helps because I definitely thought I was in relapse.

If you look at the package insert information on the Ty website..you will see that a relapse is possible. It's definitely not 100%.

Good luck and we can be Tysabri buddies :)

Michele
 
avatar
Jeffrey A Rumbaugh, MD, PhD replied to chelylynne's response:
As with all MS disease modifying agents, Tysabri only slows MS down, it does not cure it, so you can certainly have relapses on Tysabri. The symptoms that you describe sound a bit unusual for an MS relapse, but it is possible. Tysabri can cause an infection called PML which can cause neurological symptoms that mimick an MS exacerbation, but is actually a life-threatening infection. Your symptoms don't necessarily sound like that either, but it is a possibility. The bottom line is that you need to work with your doctor to try to figure out what your symptoms are due to, which could be an MS exacerbation, but could also be many other things.


Featuring Experts

Neil S. Lava, MD, is the director of the multiple sclerosis clinic at Emory University in Atlanta. He has been treating multiple sclerosis patients si...More

Helpful Tips

Tip for hives
My daughter suffers with hives, they have never found out what causes her hives either. We thought since I was recently diagnosed that ... More
Was this Helpful?
1 of 1 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.